Alert archive / Arkansas / River Flood Warnings in 2017
River Flood Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 23, 2017, 10:20 AM CDT for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at May 24, 2017, 11:08 AM CDT. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 10:20 AM CDT (15:20 UTC)
- In effect from
- May 24, 2017, 11:08 AM CDT
- Expired
- May 27, 2017, 9:28 AM CDT
- In force
- 70 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 11.89 ft at May 25, 2017, 10:00 AM CDT.
- Action stage
- 10.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
023 WGUS44 KSHV 231520 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1020 AM CDT Tue May 23 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-241520- /O.NEW.KSHV.FL.W.0049.170525T1200Z-170526T1800Z/ /SPHL1.1.ER.170525T1200Z.170525T1200Z.170526T0000Z.NO/ 1020 AM CDT Tue May 23 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat Near Springhill. * from Thursday morning to Friday afternoon...or until the warning is cancelled. * AT 10:00 AM Tuesday The stage was 9.6 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to near flood stage Thursday morning. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$
5 follow-up statements
296 WGUS84 KSHV 240145 FLSSHV Flood Statement National Weather Service Shreveport LA 845 PM CDT Tue May 23 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-250145- /O.CON.KSHV.FL.W.0049.170525T1200Z-170526T1800Z/ /SPHL1.1.ER.170525T1200Z.170525T1200Z.170526T0000Z.NO/ 845 PM CDT Tue May 23 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * from Thursday morning to Friday afternoon...or until the warning is cancelled. * At 8:00 PM Tuesday The stage was 10.2 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to near flood stage Thursday morning. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
331 WGUS84 KSHV 241608 FLSSHV Flood Statement National Weather Service Shreveport LA 1108 AM CDT Wed May 24 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC003-139-251608- /O.CON.KSHV.FL.W.0044.000000T0000Z-170530T0000Z/ /FELA4.3.ER.170511T1345Z.170513T2230Z.170528T1800Z.NR/ 1108 AM CDT Wed May 24 2017 The flood warning continues for the Ouachita River At Felsenthal Lock and Dam. * until Monday evening...or until the warning is cancelled. * At 10:45 AM Wednesday The stage was 71.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 70.0 feet. * Forecast...The river will continue to fall to below flood stage by Sunday early afternoon. * Impact...at 70.0 feet...Minor lowland flooding of the Felsenthal National Wildlife Refuge will continue for several days. Secondary roadways along the river bottom will be inundated and closed. && LAT...LON 3300 9210 3311 9217 3318 9212 3307 9211 3300 9205 $$ TXC005-073-347-251607- /O.CON.KSHV.FL.W.0046.000000T0000Z-000000T0000Z/ /LUFT2.1.ER.000000T0000Z.170524T1800Z.000000T0000Z.NO/ 1108 AM CDT Wed May 24 2017 The flood warning continues for the Angelina River Near Lufkin. * until further notice...or until the warning is cancelled. * Flood stage is 10.0 feet. * Impact...at 11.0 feet...Minor lowland flooding. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ ARC027-LAC119-251607- /O.EXT.KSHV.FL.W.0049.170524T1608Z-000000T0000Z/ /SPHL1.1.ER.170524T1030Z.170526T1200Z.000000T0000Z.NO/ 1108 AM CDT Wed May 24 2017 ...The flood warning extended until further notice...The flood warning continues for the Bayou Dorcheat Near Springhill. * from this morning until further notice...or until the warning is cancelled. * At 10:00 AM Wednesday The stage was 11.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 12.5 feet by Friday evening then begin falling. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ TXC001-073-225-455-251607- /O.EXT.KSHV.FL.W.0048.000000T0000Z-170530T0000Z/ /ATOT2.1.ER.170523T0745Z.170525T0600Z.170528T1200Z.NO/ 1108 AM CDT Wed May 24 2017 ...The flood warning extended until Monday evening...The flood warning continues for the Neches River Near Alto. * until Monday evening...or until the warning is cancelled. * At 10:15 AM Wednesday The stage was 17.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...The river will continue rising to near 17.3 feet by after midnight tomorrow. The river will fall below flood stage Sunday morning. * Impact...at 18.0 feet...Expect moderate to severe flooding of the heavily wooded floodplain. Boat ramps and picnic areas will be completely inundated. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-251607- /O.EXT.KSHV.FL.W.0050.170524T2136Z-000000T0000Z/ /DIBT2.1.ER.170524T2136Z.170525T1800Z.000000T0000Z.NO/ 1108 AM CDT Wed May 24 2017 ...The flood warning extended until further notice...The flood warning continues for the Neches River Near Diboll. * from this afternoon until further notice...or until the warning is cancelled. * At 10:15 AM Wednesday The stage was 11.4 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 13.0 feet by tomorrow evening. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$
682 WGUS84 KSHV 251458 FLSSHV Flood Statement National Weather Service Shreveport LA 958 AM CDT Thu May 25 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-261458- /O.CON.KSHV.FL.W.0049.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.170524T1030Z.170527T1200Z.000000T0000Z.NO/ 958 AM CDT Thu May 25 2017 The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until further notice...or until the warning is cancelled. * At 900 AM Thursday The stage was 11.9 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The river will continue rising to near 12.5 feet by Saturday morning then begin falling. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
354 WGUS84 KSHV 261539 FLSSHV Flood Statement National Weather Service Shreveport LA 1039 AM CDT Fri May 26 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-271539- /O.EXT.KSHV.FL.W.0049.000000T0000Z-170528T0600Z/ /SPHL1.1.ER.170524T1030Z.170525T1730Z.170527T1200Z.NO/ 1039 AM CDT Fri May 26 2017 The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until late Saturday night...or until the warning is cancelled. * At 1000 AM Friday the stage was 11.5 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou will continue to fall to below flood stage by Saturday morning. Also the Bayou Dorcheat crested at 11.9 feet during Thursday morning. * Impact...at 11 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
895 WGUS84 KSHV 271428 FLSSHV Flood Statement National Weather Service Shreveport LA 928 AM CDT Sat May 27 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-271458- /O.CAN.KSHV.FL.W.0049.000000T0000Z-170528T0600Z/ /SPHL1.1.ER.170524T1030Z.170525T1730Z.170527T0315Z.NO/ 928 AM CDT Sat May 27 2017 The flood warning is cancelled for the Bayou Dorcheat Near Springhill. * At 9:00 AM Saturday The stage was 10.6 feet. * Fell below flood stage at 10:15 PM Friday. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to 9.7 feet by tomorrow morning. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 23, 10:12 AM CDT, 8 minutes earlier.
Area forecast discussion, May 23, 10:12 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1012 AM CDT Tue May 23 2017 .UPDATE... Isolated showers and thunderstorms have developed ahead of front across east Texas just west of the County Warning Area. The HRRR solution seems to have a decent handle on the ongoing convection and thus, this activity will gradually develop and expand to across east Texas, southeast OK, southwest AR and northwest LA through this afternoon, to the remainder of the area through this evening due to increased upper level support. Computer models are in good agreement with showing this activity slow to move across central and northeastern LA this afternoon, so dropped POPs to slight chance category there, with chance category elsewhere this morning, and showing likely POPs across all but the central and northeastern LA /chance POPs/ for this aftn. Otherwise, tweaked the MaxT grid to show some locales warming a few degrees more than initially thought, given a few breaks in the cloud cover. Subsequently, tweaked the dewpoint temps and relative humidity values. && .PREV DISCUSSION... /issued 650 AM CDT Tue May 23 2017/ DISCUSSION... MVFR/IFR conditions to continue through at least mid morning, with some improvement expected by mid day at most sites. Shwrs/tstms develop and spread from w to e today, as a cold front moves across the terminals. Convection should move e of the area by 06Z, with VFR conditions to prevail thereafter through the end of the 12Z TAF pd. Otherwise, expect nwly winds 5-10 kts throughout the pd. /12/ PREV DISCUSSION... /issued 306 AM CDT Tue May 23 2017/ DISCUSSION... Deep longwave trough developing across the middle portion of the country this morning associated with a well defined upper jet structure along the east, south and western flanks of this vigorous trough. The center of this closed low will slowly shift southward today into the Central Plains and as it does, a spoke of PVA will be exiting the OK/TX Pndl and into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Splitting upper jet structure in association with this wave in the trough will only serve to enhance upper level forcing as a strong surface cold front accompanies the feature aloft. Some drier mid level air has worked its way into our region from the west in the wake of the disturbance which brought widespread rainfall to our area Monday but the atmosphere should quickly saturate this drier layer as the lift approaches from the west. Went with likely pops today across our northwest zones this morning and more areawide during the afternoon in association with this feature. Increasing cold air advection aloft suggests that we should see more in the way of lightning with this activity compared to what we saw on Monday and some small hail cannot be ruled out, specifically late this afternoon into the evening hours before the activity quickly exits our region to the east after midnight as we quickly become dry slotted aloft in the wake of the surface cold front. Upper low will continue to drop due southward overnight and should be in the vicinity of the Mid Miss Valley on Wed. At the surface, a tight pressure gradient should be in place at this time with some areas likely approaching Lake Wind Advisory criteria during the day with sufficient mixing. Strong cold air advection will be felt across our region on Wed as well with an extensive cu field likely developing during the day as wrap around moisture along the southwest flank of the upper low itself will aid in keeping the temperature down somewhat. Upper low finally takes a jog eastward Wed Night and after sunset, the cu field should move eastward with it. Surface pressure gradient relaxes as well as the sfc ridge should be directly ovhd Wed Night/early Thu. This should result in ample radiational cooling conditions and thus have undercut fcst min temps Wed night a couple degrees. As a result, we may see record low temperatures across a good portion of the area Wed Night with lows in the 40s across our northern half and near 50 to the middle 50s across our southern half. These temperatures are some 15 to 20 degrees below normal for late May. The unseasonably cool weather will not last long as the sfc ridge will quickly shift eastward on Thu allowing for southerly winds to return to our entire area with daytime highs on Thu in the 80s. This warming trend will quickly be followed by low level moisture return, especially as we get into Friday and the upcoming weekend. Some disagreement with the medium range progs concerning our next weather maker this weekend into next week. A flat ridge of high pressure aloft will remain anchored across the Northern Gulf but a disturbance to the north of this ridge will quickly shift eastward across the Southern Plains during the day Sunday into Monday of next week bringing a frontal boundary with it. Showers and thunderstorms should increase along and ahead of this boundary for Sunday and perhaps into early next week depending on if the boundary stalls across our region or not. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 53 75 52 / 60 60 10 0 MLU 76 56 74 50 / 30 60 10 0 DEQ 73 47 72 43 / 60 30 10 0 TXK 74 52 72 49 / 60 40 10 0 ELD 75 53 72 46 / 50 60 10 0 TYR 72 52 76 54 / 60 30 0 0 GGG 74 54 76 52 / 60 40 0 0 LFK 76 57 80 54 / 60 60 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/12/13
Hazardous weather outlook, May 23, 3:23 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 323 AM CDT Tue May 23 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 323 AM CDT Tue May 23 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be on the increase once again today along and ahead of a strong cold front and deep upper level disturbance. This activity will be more likely to move into our region this afternoon before ending to our east later this evening into the overnight hours. Some small hail cannot be ruled out with this thunderstorm activity later today as the convection will be accompanied with cold temperatures aloft making the hail a possibility. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... After a cool start to the day on Thursday, temperatures should rebound quickly by afternoon and especially on Friday and through the upcoming weekend. An upper level disturbance will approach our region during the late weekend, early upcoming work week time frame, bringing with it a chance of showers and thunderstorms along and ahead of an associated cold front. It's too early to determine if severe thunderstorms will accompany the activity Sunday into early next week but this possibility will continue to be monitored. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:57 PM CDT | Special Weather Statement | SHV | Lafayette, Miller | 48 min |
| May 23, 5:14 PM CDT | Special Weather Statement | SHV | Caddo | 46 min |
| May 23, 6:00 PM CDT | Special Weather Statement | SHV | Bossier | 45 min |
| May 23, 6:45 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 45 min |
Nearby
River Flood Warnings in Arkansas, 2017River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.